Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 266, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 7:04 PM CDT for Gasconade County, Missouri. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 7:04 PM CDT (00:04 UTC)
- Expired
- Sep 19, 2005, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:10 PM CDT | TSTM WND GST 70 | Gasconade, MO | ESTIMATED WINDS BETWEEN 65 AND 75 MPH. |
| Sep 19, 7:20 PM CDT | TSTM WND DMG | 3 W Hermann, MO | TREES BLOWN DOWN...BLOCKING HIGHWAY 100 BETWEEN GASCONADE AND HERMANN. |
| Sep 19, 7:20 PM CDT | TSTM WND DMG | Hermann, MO | SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN TOWN...BLOCKING A FEW STREETS. |
| Sep 19, 7:25 PM CDT | TSTM WND GST 60 | Hermann, MO | TREE BRANCHES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200004
SVRLSX
MOC073-200030-
/O.NEW.KLSX.SV.W.0266.050920T0004Z-050920T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 730 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES WEST OF
HERMANN...OR ABOUT 14 MILES NORTHEAST OF LINN...AND MOVING EAST AT
60 MPH.
* LOCATIONS IMPACTED INCLUDE...
HERMANN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 70 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3870 9165 3868 9160 3868 9155 3871 9147
3871 9140 3858 9137 3850 9138 3849 9146
3850 9154 3850 9165
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 200030
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT MON SEP 19 2005
MOC073-200040-
/O.EXP.KLSX.SV.W.0266.000000T0000Z-050920T0030Z/
GASCONADE MO-
730 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GASCONADE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 3870 9165 3868 9160 3868 9155 3871 9147
3871 9140 3858 9137 3850 9138 3849 9146
3850 9154 3850 9165
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Local storm report, Sep 19, 6:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 E HULL 39.71N 91.17W
09/19/2005 PIKE IL LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
KINDERHOOK.
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
BLOWN DOWN.
&&
BYRDLocal storm report, Sep 19, 6:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 W COLUMBIA 38.95N 92.40W
09/19/2005 0.88 INCH BOONE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Sep 19, 6:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
POLICE DEPARTMENT.
&&
BYRDLocal storm report, Sep 19, 6:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.
&&
BYRDLocal storm report, Sep 19, 6:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
COLUMBIA.
&&
BYRDLocal storm report, Sep 19, 7:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO EMERGENCY MNGR
TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
INJURIES REPORTED.
0640 PM HAIL TIPTON 38.65N 92.78W
09/19/2005 0.75 INCH MONITEAU MO EMERGENCY MNGR
0645 PM TSTM WND DMG FULTON 38.85N 91.95W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
STREET AND ROLLINS ROAD.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 45 min |
| Sep 19, 7:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 49 min |
| Sep 19, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 47 min |
| Sep 19, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 36 min |
| Sep 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 45 min |
| Sep 19, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 32 min |
| Sep 19, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 8 min |
| Sep 19, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Sep 20, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 34 min |
| Sep 20, 1:23 AM CDT | Tornado Warning | LSX | Saint Francois | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.